Alert archive / Oklahoma / Flash Flood Warnings in 1992

Flash Flood Warning 22, NWS Tulsa, OK

December 13, 1992Rogers County, Wagoner County, Oklahoma

NWS Tulsa, OK issued this flash flood warning at Dec 13, 1992, 7:08 PM CST for Rogers County, Wagoner County, Oklahoma. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Dec 13, 1992, 7:08 PM CST (01:08 UTC)
Expired
Dec 14, 1992, 1:00 AM CST
In force
6 hr
Issued by
NWS Tulsa, OK
Area
Whole counties

Counties Rogers County, OK, Wagoner County, OK

The nearest sounding before it

Springfield, MO (KUMN), launched 00:00Z, 1.1 hours before the alert went out and 177 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 1992-12-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 1992-12-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 310 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
876 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
310 m²/s²
0-3 km storm-relative helicity
340 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KTUL 140109
FFWTUL
OKC131-145-140700-
 
BULLETIN - EBS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE TULSA OK
708 PM CST SUN DEC 13 1992
 
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
FLASH FLOOD WARNING EFFECTIVE UNTIL  100 AM CST
FOR PEOPLE IN THE FOLLOWING LOCATIONSS...
 
IN NORTHEAST OKLAHOMA
 
   ...ROGERS COUNTY...WAGONER COUNTY
 
RAINFALL AMOUNTS OF 1 TO 2 INCHES TODAY HAS SATURATED THE GROUND AND
THE RAIN THIS EVENING WAS CAUSING RAPID RISES ON CREEKS AND DRAINAGE
DITCHES IN THE TWO COUNTIES.  FLOODING OF LOW-LYING AREAS IS IMMINENT.
 
 
A FLASH FLOOD WARNING MEANS THAT FLOODING IS LIKELY OR HAS BEEN
REPORTED.  STAY ALERT AND WATCH FOR RAPIDLY RISING WATER.
REMEMBER...IT'S IMPORTANT TO KNOW WHERE YOU ARE RELATIVE TO THE
NEAREST STREAM...CREEK OR RIVER WHICH CAN BECOME A KILLER DURING
PERIODS OF HEAVY RAIN.
 
MOST FLASH FLOOD DEATHS OCCUR IN AUTOMOBILES.  DO NOT DRIVE YOUR
VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY.  THE WATER
MAY BE TOO DEEP TO ALLOW YOUR CAR TO CROSS SAFELY.  IF YOUR
VEHICLE GETS CAUGHT IN RISING WATER...ABANDONED IT QUICKLY.  THEN
MOVE TO HIGHER GROUND.
 
KEEP TUNED TO THIS STATION FOR THE LATEST WEATHER BULLETINS.

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this flash flood warning went out at Dec 13, 5:17 PM CST, 1 hour 51 minutes earlier.

Area forecast discussion, Dec 13, 5:17 PM CST, 1 hour 51 minutes before
AREA FORECAST DISCUSSION FOR EASTERN OKLAHOMA
NATIONAL WEATHER SERVICE TULSA OK
515 PM CST SUN DEC 13 1992

DECIDED TO UPDATE ZONES TO INCLUDE FLASH FLOOD WATCH OVER MOST
OF EC AND PTNS NE OK TONIGHT.  REPORTS OF RIVERS AT BANKFUL
OVR PTNS OF FA PROMPTING UPDATE.

.OK...FLOOD WATCH TONIGHT ZNS 26 27 29 30 31 33.

In the hours before

Special weather statement, Dec 13, 4:51 PM CST, 2 hours 17 minutes before
OKZ026>034-040-141200-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
450 PM CST SUN DEC 13 1992

   ...PERSISTENT RAINS FOR EASTERN OKLAHOMA...

A SLOW MOVING UPPER LEVEL WEATHER SYSTEM WAS INTERACTING WITH
MOIST SOUTHERLY FLOW TO PRODUCE RAIN ACROSS MUCH OF THE REGION.
LIGHT TO MODERATE RAINS WILL CONTINUE OVER EASTERN OKLAHOMA
TONIGHT WHICH ALLOW RAINFALL ACCUMULATIONS TO INCREASE GRADUALLY.
A FEW THUNDERSTORMS EMBEDDED WITHIN THE LARGER AREA OF RAIN
MAY PRODUCE ISOLATED HEAVY RAINFALL.  STORM TOTAL RAINFALL
AMOUNTS WILL APPROACH 1.0 TO 2.0 INCHES OVER EASTERN OKLAHOMA
BY MONDAY MORNING.  THE GROUND WILL BECOME NEARLY SATURATED
PROMOTING THE PONDING OF WATER IN LOW LYING AREAS AND ROADWAYS.

SINCE RAINFALL IS EXPECTED TO BE GRADUAL...RAPID RUNOFF WHICH
INDUCES FLASH FLOODING OF RIVERS AND STREAMS IS NOT LIKELY.
GRADUAL RISES ON LAKES...RIVERS AND STREAMS WILL OCCUR AS
THE RAINS CONTINUE THROUGH TUESDAY.

PERSONS TRAVELLING ACROSS EASTERN OKLAHOMA USE CAUTION
WHEN DRIVING AS PONDING WATER MAY RESULT IN HYDROPLANING.
USE HEADLIGHTS AND REDUCE SPEED INCREASE REACTION TIME.

KEEP TUNED TO NOAA WEATHER RADIO...LOCAL TV AND RADIO
FOR FURTHER INFORMATION FZROM THE NATIONAL WEATHER SERVICE.

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 13, 6:53 PM CSTFlash Flood WarningTSAMayes6 hr
Dec 13, 7:37 PM CSTFlash Flood WarningTSACraig, Ottawa6 hr
Dec 14, 12:54 AM CSTFlash Flood WarningTSAMayes, Rogers, Wagoner7 hr
Dec 14, 1:54 AM CSTFlash Flood WarningTSACraig, Ottawa6 hr
Dec 14, 8:05 AM CSTFlash Flood WarningTSACherokee, Mayes, Wagoner5 hr
Dec 14, 8:05 AM CSTFlash Flood WarningTSACraig5 hr
Dec 14, 8:12 AM CSTFlash Flood WarningTSAPittsburg5 hr
Dec 14, 9:13 AM CSTFlash Flood WarningTSATulsa5 hr
Dec 14, 9:39 AM CSTFlash Flood WarningTSARogers6 hr
Dec 14, 9:48 AM CSTFlash Flood WarningTSANowata5 hr
Dec 14, 10:22 AM CSTFlash Flood WarningTSACraig, Delaware6 hr

Nearby

Flash Flood Warnings in Oklahoma, 1992Every flash flood warning in 1992

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.